Alert archive / Illinois / Flood Watches in 2007
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Feb 28, 2007, 4:07 AM CST for 35 counties in Illinois. It took effect at Feb 28, 2007, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2007, 4:07 AM CST (10:07 UTC)
- In effect from
- Feb 28, 2007, 6:00 PM CST
- Expired
- Mar 1, 2007, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 281007 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 407 AM CST WED FEB 28 2007 ...FLOOD WATCH IN EFFECT FOR THIS EVENING THROUGH THURSDAY AFTERNOON... .ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE SOUTHERN PLAINS TODAY...DEEPENING RAPIDLY AS IT MOVES NORTHEAST THROUGH THE MID MISSISSIPPI RIVER VALLEY TONIGHT AND THROUGH THE DAY THURSDAY. AHEAD OF THE LOW AND TRAILING COLD FRONT...THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP AND MOVE OVER CENTRAL ILLINOIS TONIGHT AND INTO THE DAY ON THURSDAY. DUE TO THE STILL MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL OF THE RAIN WILL RUN OFF. THIS WILL CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS...DUE TO PONDING OF SURFACE WATER. DIRECT RUNOFF INTO ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER FLOODING THROUGH THE NEXT SEVERAL DAYS. ILZ027>031-036>038-040>057-061>063-066>068-071>073-282200- /O.NEW.KILX.FA.A.0002.070301T0000Z-070302T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 407 AM CST WED FEB 28 2007 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT... FULTON...KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN... MENARD...MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON... SCHUYLER...SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES... CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM THIS EVENING THROUGH THURSDAY AFTERNOON * A STORM SYSTEM MOVING THROUGH THE AREA WILL BRING LOCALLY HEAVY RAINFALL OF ONE HALF TO ONE INCH WITH LOCALLY HEAVIER AMOUNTS TO THE REGION. THIS RAINFALL OVER MOSTLY FROZEN SOIL WILL RESULT IN RUNOFF TO PRODUCE LOCALIZED FLASH FLOODING...PLUS RIVER AND STREAM FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GOETSCH
3 follow-up statements
000 WGUS63 KILX 282153 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 353 PM CST WED FEB 28 2007 ...FLOOD WATCH IN EFFECT FOR THIS EVENING THROUGH THURSDAY AFTERNOON... .ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE SOUTHERN PLAINS TODAY...DEEPENING RAPIDLY AS IT MOVES NORTHEAST THROUGH THE MID MISSISSIPPI RIVER VALLEY TONIGHT AND THROUGH THE DAY THURSDAY. AHEAD OF THE LOW AND TRAILING COLD FRONT...THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP AND MOVE OVER CENTRAL ILLINOIS TONIGHT AND INTO THE DAY ON THURSDAY. DUE TO THE STILL MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL OF THE RAIN WILL RUN OFF. THIS WILL CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS...DUE TO PONDING OF SURFACE WATER. DIRECT RUNOFF INTO ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER FLOODING THROUGH THE NEXT SEVERAL DAYS. ILZ027>031-036>038-040>057-061>063-066>068-071>073-010600- /O.CON.KILX.FA.A.0002.070301T0000Z-070302T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 353 PM CST WED FEB 28 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON... KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD... MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER... SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH THURSDAY AFTERNOON * A STORM SYSTEM MOVING THROUGH THE AREA WILL BRING LOCALLY HEAVY RAINFALL OF ONE HALF TO ONE INCH WITH LOCALLY HEAVIER AMOUNTS TO THE REGION. THIS RAINFALL OVER MOSTLY FROZEN SOIL WILL RESULT IN RUNOFF TO PRODUCE LOCALIZED FLASH FLOODING... PLUS RIVER AND STREAM FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KILX 010539 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1139 PM CST WED FEB 28 2007 ...FLOOD WATCH REMAINS IN EFFECT OVERNIGHT THROUGH THURSDAY... .STRONG LOW PRESSURE OVER SOUTHEAST KANSAS WILL FURTHER INTENSIFY AS IT TRACKS INTO NORTHEAST IOWA BY SUNSET THURSDAY. AHEAD OF THE LOW AND TRAILING COLD FRONT MOVING ACROSS ILLINOIS THURSDAY... THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP AND MOVE OVER CENTRAL ILLINOIS OVERNIGHT AND INTO THE DAY THURSDAY. DUE TO THE STILL MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL OF THE RAIN WILL RUN OFF. THIS WILL CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS...DUE TO PONDING OF SURFACE WATER. DIRECT RUNOFF INTO ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER FLOODING THROUGH THE NEXT SEVERAL DAYS. ILZ027>031-036>038-040>057-061>063-066>068-071>073-011200- /O.CON.KILX.FA.A.0002.000000T0000Z-070302T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1139 PM CST WED FEB 28 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON... KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD... MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER... SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH THURSDAY AFTERNOON * STRONG LOW PRESSURE AND TRAILING COLD FRONT MOVING THROUGH THE AREA THURSDAY WILL BRING ONE HALF TO ONE INCH RAINFALL...WITH LOCALLY HEAVIER AMOUNTS IN THUNDERSTORMS TO THE REGION OVERNIGHT AND THURSDAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WEST OF THE ILLINOIS RIVER WILL SPREAD ACROSS CENTRAL AND EASTERN ILLINOIS DURING THE REST OF TONIGHT INTO THURSDAY MORNING. THIS RAINFALL OVER MOSTLY FROZEN SOIL WILL RESULT IN RUNOFF TO PRODUCE LOCALIZED FLASH FLOODING...PLUS MORE WIDESPREAD RIVER AND STREAM FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ HUETTL
000 WGUS63 KILX 010958 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 358 AM CST THU MAR 1 2007 ...FLOOD WATCH REMAINS IN EFFECT OVERNIGHT THROUGH THURSDAY... .STRONG LOW PRESSURE ALONG THE KANSAS AND MISSOURI BORDER WILL FURTHER INTENSIFY AS IT TRACKS INTO NORTHEAST IOWA BY SUNSET TODAY. AHEAD OF THE STRONG LOW AND TRAILING COLD FRONT MOVING EAST ACROSS ILLINOIS TODAY...THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS CENTRAL AND SOUTHEAST ILLINOIS TODAY... THOUGH DIMINISHING FROM THE WEST DURING THE AFTERNOON. DUE TO THE STILL MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL OF THE RAIN WILL RUN OFF. THIS WILL CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS...DUE TO PONDING OF SURFACE WATER. DIRECT RUNOFF INTO ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER FLOODING THROUGH THE NEXT SEVERAL DAYS. ILZ027>031-036>038-040>057-061>063-066>068-071>073-012200- /O.CON.KILX.FA.A.0002.000000T0000Z-070302T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 358 AM CST THU MAR 1 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON... KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD... MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER... SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH THIS AFTERNOON * STRONG LOW PRESSURE AND TRAILING COLD FRONT MOVING THROUGH THE AREA TODAY WILL BRING ONE HALF TO ONE INCH OF RAINFALL...WITH LOCALLY HEAVIER AMOUNTS IN STRONG TO SEVERE THUNDERSTORMS TO THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL DIMINISH WEST OF I-57 DURING THE AFTERNOON. THIS RAINFALL OVER MOSTLY FROZEN SOIL WILL RESULT IN RUNOFF TO PRODUCE LOCALIZED FLASH FLOODING...PLUS MORE WIDESPREAD RIVER AND STREAM FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ HUETTL
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Feb 28, 4:00 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 28, 4:00 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 400 AM CST WED FEB 28 2007 .DISCUSSION... LEANED ON WETTER GFS MODEL WITH HANDLING YET ANOTHER MAJOR STORM SYSTEM MOVING INTO THE MIDWEST THROUGH THU. FORECAST CONCERN WAS FLOOD WATCH TONIGHT AND THU AND SLIGHT RISK OF SEVERE STORMS THU SOUTH OF PEORIA. MODELS CONTINUE QUICKER TREND OF RACING COLD FRONT EAST ACROSS IL THU WITH DRY SLOT MOVING IN BEHIND THE FRONT FROM THE WEST DURING THU AFTERNOON. 09Z/3 AM SURFACE ANALYSIS SHOWS 1032 MB CANADIAN HIGH PRESSURE OVER HUDSON BAY AND RIDGING SOUTHWARD ACROSS THE OHIO VALLEY. 996 MB LOW PRESSURE WAS DEEPENING OVER SE CO WITH ITS WARM FRONT SE ACROSS OK AND LA. RADAR MOSAIC SHOWS DEVELOPING AREA OF SHOWERS SW OF ST LOUIS PAST FEW HOURS WITH EVEN A FEW ISOLATED THUNDERSTORMS AND MOVING ENE AHEAD OF 850 MB WARM FRONT. WEAK ECHO RETURNS OVER CENTRAL IL IS VIRGA SO FAR WITH NO MOISTURE REACHING THE GROUND. LOW CLOUDS PUSHED NE OF MOST OF CENTRAL IL EXCEPT DANVILLE AREA BUT QUICKLY REPLACED BY BROKEN TO OVERCAST MID LEVEL CLOUDS AHEAD OF STORM SYSTEM IN CO. TEMPS OVER CENTRAL IL WERE IN THE UPPER 20S NE OF LINCOLN AND 30 TO 32F FROM LINCOLN SW WITH LIGHT ESE WINDS.ALOFT A WEAK UPPER LEVEL RIDGE WAS OVER THE MS VALLEY WHILE STRONGER UPPER LEVEL TROF OVER THE WEST COAST AND ACROSS THE NORTHERN PLAINS. .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. RUC AND WRF MODELS SURPRISING NOT SHOWING MUCH QPF OVER IL TODAY. BUT THESE MODELS NOT PICKING UP ON SHOWERS AND ISOLATED THUNDERSTORMS SW OF ST LOUIS. MODELS DEEPEN LOW PRESSURE TO 988 MB INTO OK PANHANDLE BY SUNSET. HAVE SLIGHT CHANCE OF SHOWERS THIS MORNING SW AREAS...THEN CHANCE OF SHOWERS NW HALF THIS AFTERNOON WITH BEST CHANCE NW OF THE IL RIVER AS 850 MB WARM FRONT MOVES INTO CENTRAL IL ALONG WITH A SHORT WAVE. LOWER LEVELS STILL NEED TO MOISTEN UP TODAY. KEPT SLIGHT CHANCE OF LIGHT FREEZING RAIN INTO MID MORNING NW OF IL RIVER BY GALESBURG...BUT NOT THINKING VERY MUCH AT ALL HERE. RADAR TRENDS FAVORED SOUTHERN COUNTIES WITH BETTER CHANCE OF SHOWERS TODAY. KEPT RISK OF THUNDER SW OF CENTRAL IL TODAY BUT WILL NEED TO BE WATCHED FROM SPRINGFIELD TO LAWRENCEVILLE SW. MOSTLY CLOUDY SKIES TODAY WITH HIGHS RANGING FROM LOWER 40S FROM I-74 NORTH TO LOWER 50S IN SE IL. CONVECTION TO REALLY GETS GOING OVER WESTERN IL LATER THIS EVENING AND INTO EASTERN IL AFTER MIDNIGHT AS 50 TO 60 KNOT SOUTHERLY LOW LEVEL JET MOVES INTO IL AS AS LOW DEEPENS TO 984 MB AS IT EJECTS NE TOWARD IA/MO BORDER BY SUNRISE THU. WRF SEEMS WAY TOO LOW ON QPF WITH STORM SYSTEM TONIGHT/THU. DECIDED TO FOLLOW WETTER GFS SINCE PRECIPITABLE WATER VALUES 1 TO 1.25 INCHES. ISSUED FLOOD WATCH TONIGHT AND THU ACROSS ILX CWFA WITH THUNDESTORMS AND HEAVIER RAINS AFTER MIDNIGHT TONIGHT AND THROUGH MIDDAY THU. LIKELY CHANCE OF CONVECTION BY LATE EVENING WEST OF I-55 AND INTO EASTERN IL AFTER MIDNIGHT WHEN WESTERN AREAS INCREASE TO CATEGORICAL POPS. SPC HAS SLIGHT RISK OF SEVERE STORMS TONIGHT JUST SW OF IL ACROSS IL. COLD FRONT RACES ENE ACROSS CENTRAL IL MAINLY BETWEEN 18Z-21Z THU AS LOW DEEPENS TO 978 MB INTO NE IOWA BY LATE THUI. SQUALL LINE COULD RACE EAST ACROSS IL AND QUESTION OF HOW FAR NORTH THIS GETS. SPC HAS SLIGHT RISK OF SEVERE STORMS SOUTH OF PEORIA AND BLOOMINGTON WHICH HAS SHIFTED NORTHWARD FROM CHARLESTON/MATTOON YESTERDAY. SEVERE WX THREAT INCLUDES LARGE HAIL AND DAMAGING WIND GUSTS ESPECIALLY OVER SE IL. DRY SLOT MOVES IN FROM THE WEST BEHIND THE COLD FRONT DURING MID/LATE AFTERNOON AND CONVECTION TO DIMINISH...BUT RUNOFF TO STILL OCCUR THROUGH THE DAY THU AND COULD CONTINUE FLOODING PROBLEMS. NEARLY STEADY TEMPS TONIGHT OR EVEN RISING A BIT...THEN HIGHS THU RANGE FROM UPPER 40S NW OF THE IL RIVER TO LOWER 60S FAR SE BY LAWRENCEVILLE. VERY TIGHT PRESSURE GRADIENT OVER IL THU NIGHT INTO FRI AND WILL HAVE WINDY CONDITIONS WITH WSW WINDS 20 TO 30 MPH AND GUSTING 30 TO 45 MPH. MAY APPROACH WIND ADVISORY CRITERIA. COLDER AIR USHERS INTO THE STATE THU NIGHT/FRI WITH CHANCE OF LIGHT SNOW SHOWERS ESPECIALLY FROM I-74 NORTH AS VERY DEEP LOW PRESSURE MOVES INTO SOUTHERN WI BY DAWN FRI. .LONG TERM...FRIDAY THROUGH TUESDAY. LITTLE OR NO CHANGES MADE TO EXTENDED FORECAST. CONTINUED CHANCE OF LIGHT SNOW AND FLURRIES FRI ESPECIALLY FROM I-74 NORTH AS VERY STRONG LOW PRESSURE SLOWLY WEAKENS AT IT MOVES FROM EASTCENTRAL WI INTO NORTHERN LOW MI BY FRI EVENING. LOW PRESSURE WEAKENS FURTHER AS IT MOVES EAST INTO SE CANADA SAT ALONG WITH UPPER LEVEL TROF PASSING EAST OF IL. SHOULD SEE SKIES BECOME PARTLY SUNNY SAT AFTERNOON. MODELS SHOW HIGH PRESSURE MOVING INTO IL EARLY NEXT WEEK SUN/MON WITH DRY AND SEASONABLY COOL WEATHER AND MORE SUNSHINE. TEMPS LOOK TO MODIFY DURING NEXT WORK WEEK AS HIGH PRESSURE SLIPS OFF TO THE EAST OF IL AND UPPER LEVEL HEIGHTS RISE WITH ZONAL UPPER LEVEL FLOW. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TONIGHT AND THURSDAY ACROSS CENTRAL AND SOUTHEAST ILLINOIS. && HUETTL
Hazardous weather outlook, Feb 27, 3:00 PM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CST TUE FEB 27 2007 ILZ027>031-036>038-040-041-281200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 300 PM CST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VIGOROUS STORM SYSTEM WILL APPROACH FROM THE WEST ON WEDNESDAY... SPREADING POTENTIALLY HEAVY PRECIPITATION INTO CENTRAL ILLINOIS. THE PRECIPITATION MAY BEGIN AS A MIXTURE OF FREEZING RAIN...SLEET AND SNOW ACROSS THE ILLINOIS RIVER VALLEY WEDNESDAY MORNING. IT WILL TRANSITION OVER TO MAINLY RAIN BY LATE WEDNESDAY AFTERNOON. THE RAIN MAY BECOME HEAVY AT TIMES LATE WEDNESDAY NIGHT AND THURSDAY...WITH SCATTERED THUNDERSTORMS EXPECTED. TOTAL RAINFALL WILL BE BETWEEN ONE HALF AND ONE INCH. THE RAIN WILL CHANGE OVER TO SNOW THURSDAY NIGHT...WITH AN INCH OR LESS OF ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042>057-061>063-066>068-071>073-281200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY- VERMILION- 300 PM CST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VIGOROUS STORM SYSTEM WILL APPROACH FROM THE WEST ON WEDNESDAY...SPREADING POTENTIALLY HEAVY PRECIPITATION INTO CENTRAL ILLINOIS. LIGHT RAIN WILL BEGIN DURING THE DAY WEDNESDAY...THEN WILL BECOME HEAVY AT TIMES WEDNESDAY NIGHT INTO THURSDAY. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STORMS COULD BE STRONG WITH THE BEST AREA OF POTENTIAL SEVERE WEATHER OVER THE SOUTHEAST THIRD OF THE AREA. TOTAL RAINFALL IS EXPECTED TO BE AROUND ONE INCH...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL END AS A PERIOD OF SNOW THURSDAY NIGHT...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.